MAUDE Adverse Event Report: LAKE REGION MEDICAL ZIPWIRE HYDROPHILIC GUIDEWIRE; WIRE, GUIDE, CATHETER

LAKE REGION MEDICAL ZIPWIRE HYDROPHILIC GUIDEWIRE; WIRE, GUIDE, CATHETER
Model Number M00146316B1
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/09/2022
Type of Reportable Event Malfunction
Event or Problem Description
Event description: per cnf, it was reported that: we have used zipwire stiff 260cm with the guidance & rubicon catheter to pass a lesion in femoral loop graft, there was an abnormality noticed in the wire become exposed from the outer layer which hinder its unsafe in the operation & become malfunction , so usage of another one wire was a must.Additional information received november 14, 2022: 1.Per event, "there was an abnormality noticed in the wire become exposed from the outer layer which hinder its unsafe in the operation".Please clarify if the coating of the wire was peeled off? or just unravelled? no, there was not an abnormality noticed in the wire(just unravelled).2.When was the issue noted? (during procedure, preparation, etc) please specify.During procedure.3.How was the procedure completed (with another of same device, with a different device, etc.)? please specify.With a different device.4.What was the patient's condition post procedure? (stable, fine good, etc) good.5.Please provide lesion characteristics: tortuosity? (not tortuous, mild, moderate, severe) mild tortuosity.The following characteristics were requested, but not provided: % stenosis, calcification (not calcified, mild, moderate, severe) and significant bend (< 45 degrees? <90 degrees? >90 degrees).6.What was the name of the procedure(s) performed? angioplasty.7.Was the purpose of the procedure for treatment or diagnosis? treatment.8.Listing and model of other devices used during the procedure? rubicon, mustang.9.Was there visible damage to the device and/or its packaging prior to use? no.10.When in the procedure did the issue occur?: during insertion, advancement or withdrawal? advancement.11.Any resistance felt during insertion? no.12.Was the guidewire hydrated or rinsed with saline solution prior to removal from the dispenser? yes.13.Was the zipwire flushed during the procedure? yes.14.Was the zipwire advanced through a metal cannula or needle? no.15.How was the procedure(s) completed? (i.E.Was the same device exchanged for another of the same, different device, etc.)? different device.16.Where on the wire was the damage? middle.17.Did any part of the guidewire detach inside the patient? no.18.Is the metal core wire exposed? yes.19.Were there any patient complications during the procedure(s) or after as a result of the product issue? no.20.Is there an image available? no.
 
Additional Manufacturer Narrative
It was reported that the device will not return for evaluation; therefore, no physical analysis of the device can be performed.A review of the device history records of the specimen device does not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.During manufacturing the production operators are instructed to 100% visually and tactilely inspect for any obvious defect, which includes a tactile examination of the entire length of each wire.In addition, during packaging of this product the operators are instructed to 100% visually inspect for any obvious defect prior to shipment.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.As indicated in the device instructions for use, warnings: "manipulate the zipwire hydrophilic guide wire slowly and carefully in the vessel while confirming the behavior and location of the wire's tip under fluoroscopy." and "if any resistance is felt or if the tip's behavior and/or location seems improper, stop manipulating the zipwire hydrophilic guide wire and/or catheter and determine the cause by fluoroscopy." the complaint is non-verifiable as the product was not returned for evaluation.At this time, it is not possible to assign a definitive root cause for the event as reported.Based on the information provided, it appears that clinical and/or procedural factors impacted on the event as reported.If there is any further relevant information provided, a follow up medwatch report will be submitted.

Brand Name
ZIPWIRE HYDROPHILIC GUIDEWIRE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
LAKE REGION MEDICAL
340 lake hazeltine drive
chaska MN 55318
Manufacturer (Section G)
VENUSA DE MEXICO S. DE R.L. DE C.V.
calle hertz 1525
parque industrial a j bermudez
ciudad juarez, chihuahua 32470
MX   32470
Manufacturer Contact
victoria foss
340 lake hazeltine drive
chaska, MN 55318
9526418506
MDR Report Key15815726
Report Number9680001-2022-00115
Device Sequence Number7027829
Product Code DQX
UDI-Device Identifier08714729754862
UDI-Public08714729754862
Combination Product (Y/N)N
Initial Reporter CountryEG
PMA/510(K) Number
K000011
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/04/2024
Device Model NumberM00146316B1
Device Catalogue Number41656
Device Lot NumberJRZ6696499
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/02/2022
Initial Report FDA Received Date11/17/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/05/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age65 YR
Patient SexUnknown
Patient Weight110 KG